Symptomatic treatment of headache and toothache, menstrual pain, neuralgia, back pain, joint pain, muscle pain, rheumatic pain, as well as cold and flu symptoms.
Nurofen UltraCap composition
active substance: ibuprofen; 1 capsule contains ibuprofen 200 mg;
Excipients: macrogol 600, potassium hydroxide, gelatin, sorbitol (E 420), ponso 4R
(E 124), Opacode WB white NS-78-18011, purified water.
The capsules are soft.
Nurofen UltraCap has analgesic, antipyretic and anti-inflammatory effects. The mechanism of action is to inhibit the synthesis of prostaglandins – mediators of pain, inflammation and temperature response.
Experimental data suggest that ibuprofen may competitively inhibit the effect of low-dose acetylsalicylic acid on platelet aggregation with concomitant use of these drugs. Some pharmacodynamic studies indicate that single doses of ibuprofen 400 mg within 8 hours before or within 30 minutes of immediate-release acetylsalicylic acid (81 mg) reduced the effect of aspirin (acetylsalicylic acid) on thromboxane formation or aggregation by thromboxane. Although there is uncertainty about the extrapolation of these data to the clinical situation, it cannot be ruled out that regular long-term use of ibuprofen may reduce the cardioprotective effect of low doses of acetylsalicylic acid. In case of unsystematic use of ibuprofen, such a clinically significant effect is considered unlikely.
Symptomatic treatment of headache, toothache and intermittent menstrual pain. Fever and muscle aches from colds.
- Hypersensitivity to ibuprofen or to any of the components of the drug.
- Patients with a history of bronchospasm, asthma, rhinitis, angioneurotic edema, or skin rash associated with acetylsalicylic acid or other nonsteroidal anti-inflammatory drugs (NSAIDs).
- Co-administration of Nurofen® Express Ultracap with other NSAIDs, including selective cyclooxygenase-2 (COX-2) inhibitors, should be avoided.
- Patients with a history of gastrointestinal bleeding or perforation after NSAID use.
- Gastric or peptic ulcer: current or history (two or more clear episodes of exacerbation of peptic ulcer disease or bleeding).
Patients with severe renal, hepatic or cardiac (NYHA class IV) insufficiency.
- Children weighing less than 20 kg.
- Patients with cerebrovascular or other active forms of bleeding.
- Patients with unclear etiology of hematopoietic disorders.
- Patients with impaired dehydration caused by vomiting, diarrhea or insufficient fluid intake.
- The last trimester of pregnancy.
The drug is contraindicated in children weighing less than 20 kg.
Use during pregnancy or breastfeeding
It is not recommended to use drugs containing ibuprofen in the therapy of pregnant women, as their intake can have a negative effect on the development of the embryo and fetus.
Taking the drug is not compatible with breastfeeding.
Method of application and dosage
- Nurofen UltraCap is recommended for adults and children weighing ≥ 40 kg: the recommended starting dose is 1 – 2 capsules, then, if necessary, 1 – 2 capsules (200 – 400 mg ibuprofen) every 4 – 6 hours. Do not use more than 6 capsules (1200 mg) in 24 hours.
- Children weighing ≤ 39 kg. The drug can be used for children weighing at least 20 kg. The maximum daily dose of ibuprofen is 20 – 30 mg per kilogram of body weight, divided into 3 – 4 doses with an interval of 6 – 8 hours. Do not exceed the maximum allowable daily dose.
- Children weighing 20 – 29 kg: the recommended starting dose is 1 capsule (equivalent to 200 mg of ibuprofen). The maximum daily dose is 3 capsules (equivalent to 600 mg of ibuprofen).
- Children weighing 30 to 39 kg: the recommended starting dose is 1 capsule (equivalent to 200 mg ibuprofen). The maximum daily dose is 4 capsules (equivalent to 800 mg of ibuprofen).
Nurofen UltraCap capsules are usually taken with food, not chewed, washed down with water.
Elderly people do not require special dose adjustment.
If the symptoms of the disease persist for more than 3 days, and if used to relieve pain for more than 4 days, you should consult a doctor to clarify the diagnosis and adjust the treatment regimen. Side effects can be minimized by applying the lowest effective dose for the shortest period of time required to control symptoms.
Taking high doses of the drug can cause nausea, vomiting, pain in the stomach and stool disorders in patients. Sometimes an overdose can be accompanied by the appearance of tinnitus, dizziness, headache and bleeding from the upper gastrointestinal tract. In severe forms of intoxication, damage to the central nervous system is possible, manifested by increased drowsiness, agitation, disorientation, coma, convulsions, metabolic acidosis.
To stabilize the patient’s condition, gastric lavage is performed, the intake of sorbent agents and symptomatic treatment are prescribed. In case of severe overdose, the patient is prescribed forced diuresis, monitoring of the heart and the bronchopulmonary system.
Allergic reactions, bleeding from the upper gastrointestinal tract, ulcerative or erosive lesions of the digestive system, blurred vision, drowsiness, inflammation of the optic nerve, dyspeptic disorders, bronchospasm, headache, angioedema.
Storage conditions and periods
It is recommended to keep Nurofen UltraCap in places that are protected from light and small children. Storage duration is 3 years.